Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 5, NWS Bismarck, ND

February 21, 200711 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Feb 21, 2007, 4:03 AM CST for 11 counties in North Dakota. It took effect at Feb 21, 2007, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2007, 4:03 AM CST (10:03 UTC)
In effect from
Feb 21, 2007, 9:00 AM CST
Expired
Feb 21, 2007, 6:00 PM CST
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 211003
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
403 AM CST WED FEB 21 2007

...WINDY CONDITIONS EXPECTED TODAY...

.A DEEPENING CLIPPER SYSTEM WILL PRODUCE GUSTY NORTHWEST WINDS
TODAY. WINDS BEHIND A COLD FRONT WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS TO AROUND 40 MPH. THE WIND WILL INCREASE IN THE LATE
MORNING...WITH STRONGEST WIND OCCURRING IN THE EARLY AFTERNOON.
WINDS WILL GRADUALLY SUBSIDE IN THE LATE AFTERNOON AND
EVENING...AS THE SURFACE LOW WILL QUICKLY MOVE TO THE SOUTHEAST
OUT OF THE AREA. DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE
CAUTION TODAY.

NDZ022-023-025-035>037-046>048-050-051-211815-
/O.NEW.KBIS.WI.Y.0005.070221T1500Z-070222T0000Z/
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
403 AM CST WED FEB 21 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
40 MPH...WILL DEVELOP LATE THIS MORNING. THE STRONGEST WINDS ARE
EXPECTED IN THE EARLY AFTERNOON...AFTER WHICH WINDS WILL GRADUALLY
SUBSIDE THROUGH THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JC
2 follow-up statements
000 
WWUS73 KBIS 211723
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1123 AM CST WED FEB 21 2007

...WINDY CONDITIONS EXPECTED THIS AFTERNOON... 
.A CLIPPER SYSTEM MOVING ACROSS NORTHERN MINNESOTA WILL PRODUCE
GUSTY NORTHWEST WINDS TODAY OVER THE EASTERN HALF OF NORTH DAKOTA. 
WINDS LATE THIS MORNING OF 30 TO 40 MPH OVER SOUTH CENTRAL NORTH
DAKOTA...WILL MOVE INTO EAST CENTRAL AND SOUTHEAST NORTH DAKOTA
DURING THE AFTERNOON. WINDS WELL BEGIN TO SUBSIDE LATE THIS
AFTERNOON FROM WEST TO EAST. DRIVERS OF HIGH PROFILE VEHICLES
SHOULD EXERCISE CAUTION TODAY.

NDZ022-023-025-035>037-046>048-050-051-220000-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-070222T0000Z/
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
1123 AM CST WED FEB 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
40 MPH...WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS
ARE EXPECTED IN THE EARLY AFTERNOON. AFTER WHICH...WINDS WILL
GRADUALLY SUBSIDE THROUGH THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
TWH
000 
WWUS73 KBIS 212351
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
551 PM CST WED FEB 21 2007

NDZ022-023-025-035>037-046>048-050-051-220100-
/O.EXP.KBIS.WI.Y.0005.000000T0000Z-070222T0000Z/
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
551 PM CST WED FEB 21 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO
DECREASE DURING THE EVENING.

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 21, 2:50 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Feb 21, 2:50 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
250 AM CST WED FEB 21 2007

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
CLIPPER IS IN THE PROCESS OF MOVING THROUGH THE REGION. WINDS ARE
STARTING TO PICK UP IN THE WEST AND THIS TREND WILL SPREAD EAST
THIS MORNING. WARM AIR ALOFT AND MIXING HAS ALLOWED TEMPS TO STAY
UP OR RISE ACROSS MUCH OF THE AREA...RANGING FROM 43 AT BOWMAN TO
12 AT ROLLA WHERE COLD FRONT HAS SNUCK INTO THE AREA. SURFACE LOW
WAS CENTERED IN SOUTHEAST SASKATCHEWAN AT 995 MB. UPPER LIFT
ASSOCIATED WITH DEEPENING WAVE WILL CONTINUE TO WORK AT LOWERING
SFC PRESSURE TODAY...LEADING TO A TIGHTENING PRESSURE GRADIENT. A
FEW SHOWERS WERE SCATTERED ABOUT THE CWA. HOWEVER ELEVATED
NATURE OF SHOWERS WITH PLENTY OF DRY AIR BELOW CLOUD BASE HAS
CREATED MOSTLY VIRGA. ONLY A LIGHT SHOWERS WOULD BE EXPECTED.
SHOWERS WILL ALSO HAVE THE POTENTIAL TO CREATE GUSTY WINDS BY
MIXING DOWN HIGHER MOMENTUM AIR ALOFT.

TODAY...CLIPPER LOW WILL CONTINUE TO QUICKLY MOVE SOUTHEAST.
TIGHTENING PRESSURE GRADIENT...DECENT LINKAGE WITH HEIGHT AND CAA
BEHIND COLD FRONT WILL CREATE WINDY CONDITIONS IN THE SOUTHEAST.
HAVE ISSUED A WIND ADVISORY FOR THIS. MODELS PROG NICE ISALLOBARIC
COMPONENT WITH STRONG PRESSURE RISE FALL COUPLET. THE GFS...UKMET
AND ECMWF AGREE IN KEEPING BULK OF WIND FROM BIS TO JMS AND SOUTH.
WRF WAS FARTHER NORTH. HOWEVER...IN ANALYZING FRONTAL LOCATION...IN
THE NORTHEAST AND COMPARING WITH MODEL FORECAST...IT SEEMS THAT THE
WRF MAY HAVE THE LOW TRACK AND STRONGEST WINDS A LITTLE TOO FAR
NORTH.

HAVE PUT IN SLIGHT POPS IN THE CENTRAL AND EAST FOR THIS MORNING WITH
CONVECTIVE TYPE SHOWERS MOVING THROUGH. EXPANDED POPS IN THE NORTH
WITH POST FRONTAL SNOW SHOWERS MOVING IN. ALTHOUGH...WILL BE
SLIGHT CHANCE FOR ANY MOISTURE.

THURSDAY...WILL SEE A COOLER DAY...EXCEPT SOUTHWEST WHERE WAA WILL
BEGIN AHEAD OF LARGE UPPER TROUGH. WILL SEE AND INCREASE IN HIGH
CLOUDS WITH DIFF VORT ADV STREAMING INTO THE REGION. GFS HINTS AT
SOME WAA SNOW IN THE NORTH THUR NIGHT...WHERE UKMET AND WRF KEEP
EVERYTHING IN CANADA. MOISTURE WILL START TO SURGE NORTH WITH
INCREASING LL SOUTHERLY FLOW VIA DEVLEOPING LL JET. HAVE TRENDED
POPS FARTHER NORTH AND LEFT AT 30 RANGE. WOULD MAKE MORE SENSE FOR
WAA PRECIP TO TREND FARTHER NORTH WITH COLD DOME MORE EXPANSIVE
WITH HEIGHT IN THAT REGION.

FRIDAY...HAVE LEFT LOW POPS IN FOR THE ENTIRE CWA. IT LOOKS LIKE
THE BULK OF THE DYNAMICS AND PRECIP WILL STAY SOUTH OF THE AREA.
DO EXPECT SOME LIGHT SNOW WITH INVERTED TROUGH PUSHING THROUGH THE
REGION. HOWEVER..NOT SURE ON AMOUNTS AND LOCATION YET WITH
QUESTIONS STILL LINGERING ON THE DEGREE OF AVAILABLE MOISTURE.

.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...
UPPED POPS A BIT FOR THE WEEKEND PER COORDINATION WITH SURROUNDING
OFFICES. NICE UPPER TROUGH...COUPLED WITH INVERTED SURFACE TROUGH
WILL LIKELY PRODUCE SOME PRECIPITATION.

PUT A SLIGHT CHANCE OF SNOW IN FOR DAY 8...WEDNESDAY. THE LONG RANGE
MODELS CONTINUE TO INDICATE THE PASSAGE OF A COLORADO LOW THROUGH
THE REGION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NDZ022-023-025-035>037-046>048-050-051.

&&

JC/RSL
Hazardous weather outlook, Feb 20, 4:26 AM CST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
426 AM CST TUE FEB 20 2007

NDZ031>037-040>048-050-051-211030-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
426 AM CST TUE FEB 20 2007 /326 AM MST TUE FEB 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOWFALL WILL BE POSSIBLE FRIDAY THROUGH SUNDAY...AS
A STRONG STORM SYSTEM EJECTS OUT OF THE ROCKIES. THE
STRENGTH AND PATH OF THIS STORM ARE STILL UNCERTAIN AT THIS TIME.
CHECK THE LATEST NWS FORECAST FOR UPDATES ON THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017>023-025-211030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-
426 AM CST TUE FEB 20 2007 /326 AM MST TUE FEB 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WESTERLY WINDS WILL DEVELOP LATE TONIGHT INTO WEDNESDAY
MORNING. WEST WINDS OF 25 TO 35 MPH ARE POSSIBLE...WITH A FAST
MOVING CLIPPER SYSTEM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WESTERLY WINDS ARE LIKELY WEDNESDAY. NORTHWEST WINDS OF 25 TO
35 MPH WITH HIGHER GUSTS ARE POSSIBLE ON THE BACK SIDE OF A FAST
MOVING CLIPPER SYSTEM. THE WINDS WILL BE STRONGEST IN THE MORNING
AND WILL GRADUALLY SUBSIDE DURING THE LATE AFTERNOON.

ACCUMULATING SNOWFALL WILL BE POSSIBLE FRIDAY THROUGH SUNDAY...AS
A STRONG STORM SYSTEM EJECTS OUT OF THE ROCKIES. THE
STRENGTH AND PATH OF THIS STORM ARE STILL UNCERTAIN AT THIS TIME.
CHECK THE LATEST NWS FORECAST FOR UPDATES ON THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JC

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.